Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes chest pain and tickling feeling near the bronchus?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2920 Questions

default
Posted on Tue, 2 Sep 2014 in Digestion and Bowels
Question: I have had unspecified chest pain over the course of the past couple of years. Through an EGD I was diagnosed with very mild Barrett's Esophagus (less than 2mm), during the exam the GI said that he saw nothing indicative of my chest pain. I have also been through a Nuclear Profusion Scan that yielded excellent results. Along with the chest pain, I often get a tickling feeling near my Bronchus and I also have coughing spells from time to time. Of course, the speculation is that GERD is causing all of this, if so, what long term effects does it have on my lungs and respiratory system? Also, during the heart scan, I developed an arrhythmia and some moderate chest pain after the exercise was over, I really don't want to undergo an Angiogram, especially if this all GERD related. The ARNP who conducted the scan said that I should see an Electrophysiologist, but the Cardiologist never made any mention of it. I should probably also add that I've been taking Proton Pump Inhibitors for more than years continuously! I'm becoming increasingly frustrated and the chest continues to increase in frequency and severity. I've been taking Proton Pump Inhibitors from more than 9 years! I see that the FDA has warned about chest convulsions and arrythmia associated with long term PPI use.
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
24 hour PH monitoring...

Detailed Answer:
Hello and welcome,

If your EKG, ETT and Nuclear Perfusion scan are normal, and you don't have risk factors such as hyperlipidemia, hypertension, smoking ,family history of heart disease, obesity and Diabetes, then its unlikely that you may undergo an angiogram.

To accurately diagnose GERD , I would recommend a 24 hour PH monitoring to allay your fears once and for all.

Long standing GERD can lead to BARRETS esophagus , All such patients should be on PPIs as the benefits greatly outweigh the harm associated with PPI use. so don't worry about the long term Respiratory and lungs effects or chest convulsions and arrhythmias as there evidence is not well documented with PPI use plus PPIs should be given to all BARRETS esophagus patients.

I would also recommend a repeat OGD/ upper GI endoscopy every 2 to 3 years to look for any dysplasia or progression to malignancy in consult with your doctor

METOCLOPRAMIDE or ITOPRIDE , SUCRALFATE, BISMUTH SUBSALICYLATE in combination with high dose PPI for a 3 week course can effectively treat GERD.

Let me know if you have any query
thanks




Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 1 hour later
I just had the second EGD and the next is recommended in "5" years! There is a history of heart disease on my father's side, but no other factors are present! I backed out of an Angiogram last Tuesday, in my mind the risk doesn't outweigh any benefit, especially if it's only mere speculation based on my father's history. The Cardio said "the Scan was beyond remarkable, especially given your father's history" & "the pictures are near perfect!, but we can't rule it out completely unless we look, but you don't have to do this, there is a 1:1000 chance that you could die during the procedure." So, I decided not to go through with it and the nurses removed the IV and I went home. I have had Bradycardia for years, until lately, my normal resting heart rate was 55-58 bpm, but now it often drops to ranges between 42 & 49, my heart responds well to exercise though. My last EGD was performed without sedation because of my slow heart rate. I will look into the PH monitoring, but I still don't trust the PPI's and think they are causing more harm than good! The chest pain is usually very short, 10 seconds or less and happens most often at rest! Any other thoughts, recommendations?I just want to add, the Cardio prescribed nitroglycerin, I used it the other day for the chest pain and all it did was give me an instant headache!

The chest pain came and went before the nitro dissolved!
doctor
Answered by Dr. Muhammad Sareer Khalil 13 minutes later
Brief Answer:
explained

Detailed Answer:
hello again,

The risk to benefit ratio reference was pointed at PPI use which has more benefits than harm in your case

You may not opt for the Angiogram, I agree.

Decreased heart rate can be due to a number of causes including hypothyroidism, beta blocker use etc, it can even be a normal variant. cause has to be determined before any intervention.

I would recommend a 24 hour PH monitoring
ITOPRIDE, SUCRALFATE AND BISMUTH IN COMBINATION WITH PPI
AVOIDING NIGHT TIME MEALS
A HIGH FIBER DIET AND PLENTY OF WATER TO AVOID CONSTIPATION AND STRAINING
REGULAR EXERCIZE 30 MINUTES EVERY DAY
5 YEAR FOLLOWUP OF BARRETS ESOPHAGUS IS FINE.

thanks.
AVOIDING OR MINIMZING STRESS
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 34 minutes later
I don't have hypothyroidism, I don't use beta blockers (my blood pressure is fine 172/78). I never eat anything at least 3 hours before bed, I am religious about getting at least 20 grams of dietary fiber per day and I exercise for an hour 3 -4 times per week and at least 20 min on the off days. I will look into the PH monitoring, thanks for your time! Have a great weekend!
doctor
Answered by Dr. Muhammad Sareer Khalil 7 hours later
Brief Answer:
most welcome

Detailed Answer:
hello again,

the blood pressure reading is on the higher side especially the systolic reading i.e 178 is quite high. Anti hypertensive meds like Ace inhibitors can be of help to prevent hypertrophy of the heart in long term.

I am impressed about your healthy , that too would be of help in your condition.

let me know if you have any query
I ll be more than glad to answer

thanks
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 10 hours later
That was a typo, it was suppose to be 128! Sorry! I've been reading about "Nutcracker" Esophagus, what are your thoughts?
doctor
Answered by Dr. Muhammad Sareer Khalil 4 minutes later
Brief Answer:
128 is fine

Detailed Answer:
hello again,

128 is fine.

thanks
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,   ,  

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh